Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Mar 17, 2021, 2:18 PM EDT. It took effect at Mar 17, 2021, 11:00 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2021, 2:18 PM EDT (18:18 UTC)
- In effect from
- Mar 17, 2021, 11:00 PM EDT
- Expired
- Mar 19, 2021, 11:00 AM EDT
- In force
- 36 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
944 WHUS72 KTAE 171818 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 218 PM EDT Wed Mar 17 2021 GMZ730-750-752-755-765-770-772-775-180830- /O.NEW.KTAE.SC.Y.0012.210318T0300Z-210319T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 218 PM EDT Wed Mar 17 2021 /118 PM CDT Wed Mar 17 2021/ ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM EDT /10 PM CDT/ THIS EVENING TO 11 AM EDT /10 AM CDT/ FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 11 PM EDT /10 PM CDT/ this evening to 11 AM EDT /10 AM CDT/ Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these hazardous conditions. && $$
2 follow-up statements
543 WHUS72 KTAE 180818 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 418 AM EDT Thu Mar 18 2021 GMZ730-750-752-755-765-770-772-775-182030- /O.CON.KTAE.SC.Y.0012.000000T0000Z-210319T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 418 AM EDT Thu Mar 18 2021 /318 AM CDT Thu Mar 18 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ FRIDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet with occasional seas up to 9 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 11 PM EDT /10 PM CDT/ this evening to 11 AM EDT /10 AM CDT/ Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these hazardous conditions. && $$
337 WHUS72 KTAE 190755 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 355 AM EDT Fri Mar 19 2021 GMZ730-750-752-755-765-770-772-775-191430- /O.CON.KTAE.SC.Y.0012.000000T0000Z-210319T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 355 AM EDT Fri Mar 19 2021 /255 AM CDT Fri Mar 19 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ THIS MORNING... * WHAT...Southwest winds around 20 kts with and seas 4 to 6 feet with occasional seas up to 8 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 11 PM EDT /10 PM CDT/ this evening to 11 AM EDT /10 AM CDT/ Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 2:09 PM EDT, 9 minutes earlier.
Area forecast discussion, Mar 17, 2:09 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
209 PM EDT Wed Mar 17 2021
...SEVERE WEATHER STILL EXPECTED LATE TONIGHT AND THURSDAY ACROSS
THE REGION...
.NEAR TERM [Through Thursday]...
The main impacts from severe weather are expected to arrive in
southeast Alabama very late tonight in the form of a squall line,
then sweep across the remainder of the area during the day on
Thursday. The greatest risk of severe weather is expected to be
across southeast Alabama and southwest Georgia where slightly
greater shear is expected. However, severe weather is possible
across the entire forecast area. All forms of severe weather are
possible, including tornadoes, damaging winds, and even some hail,
although wind and embedded tornadoes along the line are the
greatest threats.
In this case, instability appears sufficient across the entire
forecast area. The main factor that will modulate just how
significant this will be is the low level jet. The 12z NAM has a
rather strong low level jet in excess of 50 knots with the 12z GFS a
little weaker. In addition, some of the guidance has occasionally
had the deep layer shear lagging behind the best instability
slightly. Regardless, the overall synoptic environment appears
favorable for severe weather, and these limiting factors will be
monitored on the mesoscale as the squall line approaches.
.SHORT TERM [Thursday Night Through Friday Night]...
The cold front will cross the region Thursday night, but all of the
pre-frontal storms should be east of the area by the start of this
period. Therefore, dry weather will be the rule over the short term
with noticeably cooler temperatures. Lows will be mainly in the 40s
with highs in the 60s.
.LONG TERM [Saturday Through Wednesday]...
The dry weather will stick with us through Tuesday. A back door cold
frontal passage will be a dry one with an accompanying increase in
cloud cover. This front will also bring a reinforcing shot of cooler
air for the weekend. It will be downright chilly for late March on
Saturday with highs ranging from the upper 50s to the mid 60s. As
high pressure shifts east, temperatures will moderate beginning on
Sunday. By Tuesday, we'll be back in the upper 70s. Another frontal
system may approach by midweek, although it may have a hard time
pushing in against the in situ ridge. For now, PoPs are in the
slight chance range for the northwestern half of the forecast area
from Tuesday night into Wednesday night.
&&
.AVIATION...
[Through 18Z Thursday] Although mostly VFR to MVFR conditions will
prevail this afternoon, clouds will increase overnight with ceilings
becoming MVFR areawide. In addition, winds will increase ahead of an
approaching strong cold front with a squall line preceding it. The
squall line will sweep across the area during the early morning
through early afternoon hours from west to east with some severe
weather possible along it.
&&
.MARINE...
Moderate onshore winds will increase to advisory levels tonight
before subsiding on Friday. A wind shift from southwest to northwest
will occur Thursday night with northeast winds established by
Saturday. Another period of advisory level winds is expected from
Saturday into Sunday morning.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
&&
.HYDROLOGY...
The Suwannee River at Rock Bluff will finally drop below flood stage
later this afternoon. Rainfall with the next system is not expected
to be sufficient for flooding concerns as most areas will see a
quarter to half an inch.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 67 79 49 67 48 / 30 90 0 0 0
Panama City 68 72 50 65 50 / 60 90 0 0 0
Dothan 66 74 47 62 45 / 80 90 0 0 0
Albany 66 78 48 65 44 / 30 90 0 0 0
Valdosta 65 79 48 68 45 / 10 90 0 0 0
Cross City 64 78 51 69 49 / 10 90 10 0 0
Apalachicola 69 75 51 65 50 / 30 90 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Thursday night for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory from 11 PM EDT /10 PM CDT/ this evening to
11 AM EDT /10 AM CDT/ Friday for Apalachee Bay or Coastal
Waters From Keaton Beach to Ochlockonee River FL out to 20
Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...DVD
MARINE...Wool
FIRE WEATHER...DVD
HYDROLOGY...WoolThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:04 PM EDT | Marine Dense Fog Advisory | TAE | 12 hr | |
| Mar 17, 1:36 AM EDT | Special Weather Statement | TAE | Geneva | 39 min |
| Mar 17, 2:14 AM EDT | Special Weather Statement | TAE | Geneva, Houston | 46 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.